MAUDE Adverse Event Report: BECTON DICKINSON KIT UVT 3ML WITH FLOCKED MINITIP; CULTURE MEDIA

BECTON DICKINSON KIT UVT 3ML WITH FLOCKED MINITIP; CULTURE MEDIA
Model Number 220529
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Oem manufacture: the manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd (b)(6) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.(b)(4).
 
Event or Problem Description
The customer reported while using the kit uvt 3ml with flocked minitip to collect a sample the tip of the swab broke off in the patients nose.The patient was sent to the emergency room for follow-up, and removal of the swab.The patient was released with no further issues or treatment needed.
 
Additional Manufacturer Narrative
Investigation summary: the customer complaint is not confirmed.A review of the retention samples and dhr did not indicate any issues that would contribute to this defect.A physical stressing of the retention samples revealed that the swabs are within specification.No physical samples were available.A review of past complaints for this product does not indicate a trend on this issue.
 
Event or Problem Description

Brand Name
KIT UVT 3ML WITH FLOCKED MINITIP
Common Device Name
CULTURE MEDIA
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key10278600
Report Number2243072-2020-01069
Device Sequence Number11024382
Product Code JSM
UDI-Device Identifier30382902205297
UDI-Public30382902205297
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K042970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2021
Device Model Number220529
Device Catalogue Number220529
Device Lot Number200314400
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;